Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taken antibiotics for helicobacter plyori infection, have bitter taste in mouth. Tips to overcome?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Having just finished a high dose of antibiotics for a helicobacter pylori bacterial infection I have been left with a horrible bitter taste in my mouth. Finished the course on Sat but the bitter taste is very much still there.
Posted Sun, 26 May 2013 in Digestion and Bowels
Answered by Dr. Jasvinder Singh 54 minutes later

Thanks for posting your query. Metallic taste is caused by caused by anaerobic bacteria that live within our bodies. These bacteria can grow in number very quickly when given the right environment or food source thus causing a bad taste in mouth. It can be due to dental caries, gastro-esophageal reflux disease, medications like antibiotics, vitamins and antidepressants, poor oral hygiene etc. In your case it can be due to the antibiotics and GERD.

You can fight against the metallic taste by having citrus juices, lemonade and foods marinated in vinegar. They not only break through the taste, but also help in saliva production that helps in washing away the metallic taste. Every time you brush your teeth, make sure to brush your tongue also. It will help in lessening the metallic taste. You can use some oral mouthwashes also. This should help.

Avoid alcohol or drinks with caffeine in them, chocolate or spicy or greasy foods and instead take cold foods preferably liquids like milk and yoghurt. It also might help to avoid eating or drinking for two hours before you lie down. You may also need antacids and proton pump inhibitor drugs for controlling the stomach acid.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor